Medication Hair Loss Solutions

Are your daily medications causing your hair to thin?

Medications can negatively affect your hair in many ways – from causing the hair to feel thin, brittle, sticky or just fall out and thin. Unfortunately, many patients aren’t familiar with all of the common side-effects associated with each medication; and additionally, the benefits of many medications far outweigh the damage done to the hair. That’s not to say that making the choice to continue or discontinue is easy, or that losing one’s hair isn’t sometimes just as devastating as the condition being treated. If you’ve been struggling with medication-related hair loss and damage, and want thicker, healthier-looking hair, it’s time to learn more through a complete “Hair and Scalp Analysis” to determine the best medication hair loss solutions for your condition.


How Do Drugs Cause Hair Loss?

Drugs cause hair loss by interfering with the normal cycle of scalp hair growth. During the anagen phase, which lasts for two to six years, the hair grows. During the telogen phase, which lasts about three months, the hair rests. At the end of the telogen phase, the hair falls out and is replaced by new hair.

Medications can lead to two types of hair loss: telogen effluvium and anagen effluvium.
Telogen effluvium is the most common form of drug-induced hair loss. It usually appears within two to four months after taking the drug. This condition causes the hair follicles to go into their resting phase (telogen) and fall out too early. People with telogen effluvium usually shed between 100 and 150 hairs a day.

Anagen effluvium is hair loss that occurs during the anagen phase of the hair cycle, when the hairs are actively growing. It prevents the matrix cells, which produce new hairs, from dividing normally. This type of hair loss usually occurs within a few days to weeks after taking the medication. It’s most common in people who are taking chemotherapy drugs for cancer and is often severe, causing people to lose most or all of the hair on their head, as well as their eyebrows, eyelashes, and other body hairs.

The severity of drug-induced hair loss depends on the type of drug and dosage, as well as your sensitivity to that drug. No matter the cause HPIHair Partners has a variety of medication hair loss solutions that can help.

Call to today to restore your confidence! 615.622.8722

Residents of Nashville, Franklin, Brentwood, Murfreesboro and the surrounding communities in Tennessee who take certain medications should contact HPIHair Partners to schedule a consultation if they notice thinning hair or balding as a result.